Birth Control Question!

posted 2 years ago in Wellness
Member
1972 posts
Buzzing bee
  • Wedding: September 2012

Just take the pills as directed; the pill will change your hormone balance and your cycle to get in line with the pill pack. Normally it takes a pack or two of pills to regulate, so definitely follow your doctors orders.  With you starting a pack mid-cycle, I’d expect it really will be wonky.  Typically, you start your first pack either the day your period starts or the Sunday after it.  You won’t be ovulating on the pill, so an ovulation tracker will not be correct going forward.  

Member
6015 posts
Bee Keeper
  • Wedding: August 2013 - The Liberty House

Ignore your app- the pill pack is your new app. It might be a little off the first pack, but it should regulate really soon. You will get your period the day/day after you take the first sugar pill, and stop at the latest the day after you take your first active pill.

If that didn’t answer your question, you just take the pills as directed to make your cycle adjust to the pill pack. Your period shouldn’t begin while you’re on the active pills, but if it does, just keep taking them the way you’re supposed to. 

Member
24041 posts
Honey Beekeeper
  • Wedding: June 2009

 Agreed with the other posters.  The app that you have is completely worthless now because you are using artifical hormones in BC.  But your period might not be exactly in the middle of the sugar pills, that depends on your body.  Mine was usually at the very end of the sugar pill week.

Member
2895 posts
Sugar bee
  • Wedding: August 2013

I’m honestly scared for you that the doctors and the pharmacists didn’t know how to answer your question. The “period” you get on birth control isn’t really a period. You don’t cycle, you don’t ovulate — the bleeding that you get is from a withdrawal of the hormones that your body experiences when you stop taking your active pills for a week (or four days, or for however long your particular pill goes).

The app you’re using is based off of ovulation — if everything is going right, you should never ovulate on birth control pills. I used to have a 32-35 day cycle, and on BCP, I’m at a perfect 28, every single month. The hormones in the pills will regulate you to a “new” cycle.

As this is your first month on BCP, things might not be fully regulated right away. You may experience some spotting or “breakthrough bleeding.”

As with any new medication, I strongly, STRONGLY recommend that you do some reading. Read the packet that comes with your pills, find out if there are any medications that interact with your particular pill, anything that will inactivate your particular pill, and do some internet searching on how birth control pills work in general. I can’t believe how much misinformation is out there (even here on the Bee! Some people just have no idea how their meds work).

Member
1037 posts
Bumble bee
  • Wedding: May 2014

@cmbr:  +1 to all of this!

Also, there is no guarantee on when your period will start/stop during your placebo week when you just started to take your pill. It will vary for every woman. I am a Sunday start, and my period starts on Wednesdays and goes until Monday.

Member
372 posts
Helper bee
  • Wedding: September 2013

I’ve been on BCP’s forever. A few different kinds. You will get your period anywhere from a 1-4 days after you start taking the placebo pills. (Usually the white ones.) If you don’t want a period near your wedding- DON’T HAVE ONE! Skip the placebos and go straight into the new pack. I have been doing this for years and multiple docs prescribe them for me in this manner. It works great. I wouldn’t dream of having a period around my wedding-yuck!

You must log in to reply to this topic. New to Weddingbee? Sign up to join the conversation!

Related Topics:

TTC- dissapointed

  • Posted 2 months ago by sunc19
  • 13 last comment

TTC, recently off BC

  • Posted 4 months ago by sunc19
  • 26 last comment

Find Amazing Vendors